It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by LpLittleA on October 30, 2000 at 23:54:59:

In Reply to: TRICOR posted by DONNA MILLER on October 30, 2000 at 12:53:26:

: i HAVE BEEN ON TRICOR FOR A FEW MOS. NOW AND AM EXPERIENCING A LOT OF MUSCEL PAIN IN UPPER ARMS...COULD THIS BE A SIDE EFFECT FROM TRICOR?

CALL YOUR DOCTOR TODAY!!!Don't leave a message with the nurse!!
One of the most serious side effects of Tricor (which is in the class of drug called fibrate) is rhabdomyolysis and myocytis. These are extremley serious conditions! They can kill you. Statins can cause this also, and if you are on a statin AND fibrate, you have multiplied your chances of getting these. Your doctor will order a CPK blood test to see if there is protein in your blood (this means your muscles are breaking down from your Tricor. This is what is causing muscle pain) Your doctor will take you off the medication immediately if your CPK is high enough, will admit you into the ER and have you hydrated with an IV. If you are taking something that depletes your volume like hydrochlorothiazide you will be taken off that too. Nobody knows why fibrates and statins cause the breakdown of striated muscles, and there is no drug known that can counter this condition. Your options now are: diet, exersize, niacin, Bile acid sequestrants and resins (probably a combination of these drugs).

PS-Don't let the doctor blow you off as having muscle pain due to arthritis because arthritis is in the JOINTS, not the muscle. If your doctor doesn't request a CPK and keeps you on the drug, ask for a CPK yourself. The lab fee will be worth it.

Follow Ups

All times are GMT -7. The time now is 12:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!